[Sexsomnia during treatment with a selective serotonin reuptake inhibitor]

Tijdschr Psychiatr. 2008;50(11):735-9.
[Article in Dutch]

Abstract

Sexsomnia is a parasomnia characterised by sexual behaviour. A 30-year-old man, with no history of parasomnias or related precipitating factors, developed sexual behaviour during sleep after three weeks of treatment with escitalopram 10 mg daily. The parasomnia disappeared on the sixth day after the escitalopram had been stopped. The temporal relationship between the use of this selective serotonin reuptake inhibitor and the occurrence of the parasomnia suggests a causal relationship, possibly related to increased serotonergic neurotransmission in the raphe nucleus.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • Citalopram / adverse effects*
  • Citalopram / therapeutic use
  • Depression / drug therapy
  • Humans
  • Male
  • Paraphilic Disorders / chemically induced*
  • Paraphilic Disorders / psychology
  • Parasomnias / chemically induced*
  • Parasomnias / psychology
  • Remission, Spontaneous
  • Serotonin Uptake Inhibitors / adverse effects*
  • Serotonin Uptake Inhibitors / therapeutic use
  • Sexual Behavior / physiology

Substances

  • Serotonin Uptake Inhibitors
  • Citalopram